Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Feb 3, 2012, 7:21 PM CST for Milam County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2012, 7:21 PM CST (01:21 UTC)
- Expired
- Feb 3, 2012, 7:45 PM CST
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
408
WWUS84 KFWD 040121
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CST FRI FEB 3 2012
TXZ174-040145-
MILAM TX-
721 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MILAM COUNTY
AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CAMERON...MOVING NORTHEAST
AT 15 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3079 9693 3093 9676 3092 9673 3090 9672
3091 9668 3089 9670 3088 9668 3087 9670
3082 9664 3078 9665 3076 9661 3069 9685
TIME...MOT...LOC 0121Z 247DEG 13KT 3079 9681
$$
HUFFMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Feb 3, 5:53 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 3, 5:53 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CST FRI FEB 3 2012 .AVIATION... CONCERNS... TIMING OF TSRA AND VARIABLE WINDS GUSTS/VSBYS WITH PASSAGE OF DRYLINE/COLD FRONT THROUGH 06Z...THEN TRENDS OF CIGS AND VEERING WINDS BEHIND THIS FEATURE. VFR CONDITIONS SHOULD GENERALLY PREVAIL EXCEPT UNDERNEATH TSRA... WHERE MVFR CIGS ARE LIKELY TO OCCUR. CAN'T RULE OUT A BRIEF IFR PD RIGHT UNDER A STORM CORE...BUT TOO DIFFICULT TO PINPOINT SUCH A TIME RIGHT NOW. WE HAVE SPED UP TIMING OF COLD FRONT/TROUGH PASSAGE NOW THAT UPPER JET IS ROUNDING UP THE UPPER LOW OVER KS/CO. WILL TREND WESTERN METRO TERMINALS FROM SOUTH FLOW 10-15 KTS TO WEST FLOW AROUND 10 KTS BY 03Z...WITH AN HOUR OR SO DELAY ACROSS THE EASTERN METRO AIRPORTS. COLD FRONT WILL ARRIVE AT OR SHORTLY AFTER 06Z WITH WINDS VEERING NORTHWEST TO AROUND 15 KTS WITH SOME BRIEF MVFR CIGS ASSOCIATED WITH FROPA. WITH SOME ELEVATED FORCING AROUND...WILL CONTINUE VCSH WORDING WITH CB UNTIL AT LEAST 09Z. WE WILL FINE TUNE TRENDS IN LATER FORECAST. OTHERWISE...MVFR CIGS TO BECOME VFR BEFORE 12Z SATURDAY MORNING AS LOW LEVEL DRY AIR ADVECTION CONTINUES IN BEHIND THE COLD FRONT. 05/ && .PREV DISCUSSION... /ISSUED 311 PM CST FRI FEB 3 2012/ SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS THIS EVENING AHEAD OF A DRY LINE AND COLD FRONT. THE STRONGEST STORMS EARLY THIS EVENING SHOULD REMAIN ACROSS THE WESTERN COUNTIES NEAR THE DRY LINE. A FEW SUPERCELLS ARE POSSIBLE WITH ISOLATED TORNADOES. THE COLD FRONT WILL CATCH UP TO THE DRY LINE DURING THE EVENING AND STORMS WILL BECOME MORE LINEAR WITH AN INCREASED THREAT OF DOWNBURSTS. THE LINE OF STORMS WILL MOVE STEADILY ACROSS NORTH TEXAS THROUGH THE NIGHT AND THUNDERSTORM CHANCES WILL END QUICKLY FROM NORTHWEST TO SOUTHEAST. A FEW STORMS MY LINGER IN THE EAST SATURDAY MORNING. NORTHERLY WINDS WILL SPREAD ACROSS THE AREA TONIGHT AND SHOULD REMAIN HIGH ENOUGH TO KEEP TEMPERATURES FROM DROPPING TOO FAR. MOSTLY CLOUDY SKIES SHOULD PERSIST OVER THE WEEKEND AS MID AND UPPER LEVEL MOISTURE CONTINUES TO STREAM NORTHEASTWARD OVER THE REGION. SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA SUNDAY INTO MONDAY ALLOWING WINDS TO DROP AND LOW TEMPERATURE TO COOL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF NORTH CENTRAL TEXAS. HAVE ADDED A SLIGHT CHANCE OF SHOWERS ACROSS THE SOUTHERN ZONES FOR SUNDAY ASSOCIATED WITH A PASSING SHORT WAVE. EASTERLY SURFACE FLOW AND PARTLY TO MOSTLY CLOUDY SKIES WILL DOMINATE MUCH OF THE EXTENDED PERIOD. A LARGE UPPER LEVEL SYSTEM WILL DROP SOUTH ALONG THE WEST COAST INTO MEXICO DAYS 6 AND 7. DIFFERENCES BETWEEN THE GFS AND ECMWF ARE PRETTY SIGNIFICANT AT THIS POINT SO HAVE ONLY INTRODUCED SLIGHT CHANCE OF SHOWERS ACROSS THE AREA AT THIS TIME. HOWIESON/79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 57 36 51 34 / 60 10 10 10 10 WACO, TX 50 61 38 52 33 / 70 20 10 20 10 PARIS, TX 49 59 34 52 32 / 80 30 10 10 10 DENTON, TX 46 58 35 48 30 / 60 10 10 10 10 MCKINNEY, TX 47 58 37 50 31 / 70 10 10 10 10 DALLAS, TX 48 57 36 50 36 / 70 10 10 10 10 TERRELL, TX 49 60 36 51 33 / 80 20 10 10 10 CORSICANA, TX 51 62 38 52 35 / 80 20 10 20 10 TEMPLE, TX 50 59 38 49 32 / 60 20 10 20 10 MINERAL WELLS, TX 42 58 32 51 30 / 50 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/79
Hazardous weather outlook, Feb 3, 3:11 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CST FRI FEB 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR AREAS NORTHWEST OF A LINE FROM DENISON TO WEATHERFORD TO BRECKENRIDGE. ISOLATED TORNADOES WILL BE POSSIBLE AS A DRY LINE MOVES EAST ACROSS THE REGION. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS NORTH TEXAS. DAMAGING DOWNBURST WINDS...HAIL TO THE SIZE OF HALF DOLLARS IS POSSIBLE WITH SOME OF THESE STORMS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ALONG AND EAST OF A BONHAM...TO HILLSBORO TO LAMPASAS LINE. A FEW STRONG STORMS ARE POSSIBLE...THAT COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Feb 3, 7:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CST FRI FEB 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL SOUTHMAYD 33.62N 96.72W
02/03/2012 E1.00 INCH GRAYSON TX AMATEUR RADIOLocal storm report, Feb 3, 7:10 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CST FRI FEB 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DENISON 33.75N 96.55W
02/03/2012 E1.00 INCH GRAYSON TX EMERGENCY MNGRLocal storm report, Feb 3, 7:12 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CST FRI FEB 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 3 W KRUM 33.27N 97.30W
02/03/2012 E1.00 INCH DENTON TX AMATEUR RADIOLocal storm report, Feb 3, 7:15 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CST FRI FEB 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 SE POTTSBORO 33.73N 96.65W
02/03/2012 E2.00 INCH GRAYSON TX EMERGENCY MNGR
CHICKEN EGG SIZED HAIL 1/2 MILE SE OF NORTH TX REGIONAL
AIRPORTLocal storm report, Feb 3, 7:21 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CST FRI FEB 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 E DENISON 33.75N 96.50W
02/03/2012 E1.00 INCH GRAYSON TX AMATEUR RADIO
QUARTERS COVERING GROUNDSpecial weather statement, Feb 3, 7:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CST FRI FEB 3 2012
TXZ174-040145-
MILAM TX-
721 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MILAM COUNTY
AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF CAMERON...MOVING NORTHEAST
AT 15 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3079 9693 3093 9676 3092 9673 3090 9672
3091 9668 3089 9670 3088 9668 3087 9670
3082 9664 3078 9665 3076 9661 3069 9685
TIME...MOT...LOC 0121Z 247DEG 13KT 3079 9681
HUFFMANThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:04 PM CST | Special Weather Statement | FWD | Henderson | 26 min |
| Feb 3, 6:29 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 61 min |
| Feb 3, 6:34 PM CST | Severe Thunderstorm Warning | FWD | Denton | 56 min |
| Feb 3, 7:27 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 78 min |
| Feb 3, 7:49 PM CST | Special Weather Statement | FWD | Denton | 26 min |
| Feb 3, 8:05 PM CST | Special Weather Statement | FWD | Henderson | 25 min |
| Feb 3, 8:15 PM CST | Special Weather Statement | FWD | Collin | 30 min |
| Feb 3, 8:24 PM CST | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Feb 3, 8:26 PM CST | Areal Flood Advisory | FWD | Robertson | 2 hr |
| Feb 3, 8:32 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 58 min |
| Feb 3, 8:41 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 64 min |
| Feb 3, 8:49 PM CST | Flash Flood Warning | FWD | Fannin | 3 hr |
| Feb 3, 8:52 PM CST | Flash Flood Warning | FWD | Robertson | 113 min |
| Feb 3, 9:12 PM CST | Flash Flood Warning | FWD | Milam | 3 hr |
| Feb 3, 9:31 PM CST | Special Weather Statement | FWD | Delta, Lamar | 29 min |
| Feb 3, 9:49 PM CST | Special Weather Statement | FWD | Hunt | 26 min |
| Feb 3, 10:11 PM CST | Areal Flood Advisory | FWD | Delta, Lamar | 94 min |
| Feb 3, 10:49 PM CST | Special Weather Statement | FWD | Milam | 26 min |
| Feb 3, 11:02 PM CST | Areal Flood Advisory | FWD | Milam | 88 min |
| Feb 3, 11:42 PM CST | Special Weather Statement | FWD | Falls | 33 min |
| Feb 4, 12:22 AM CST | Areal Flood Advisory | FWD | Milam, Robertson | 3 hr |
| Feb 4, 1:40 AM CST | Flash Flood Warning | FWD | Milam | 2 hr |
| Feb 4, 11:48 AM CST | River Flood Warning | FWD | Milam | 20 hr |
| Feb 4, 3:33 PM CST | River Flood Warning | FWD | Milam | 16 hr |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.